MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK PATELLOFEMORAL-L-SZ 2; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK PATELLOFEMORAL-L-SZ 2; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Catalog Number 180402
Medical Device Problem Codes Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Mako patellofemoral replacement withx3 symmetric patella performed on (b)(6) 2025.Operation went very well, post op x-rays look great, patient reports no pain, full range of motion, no issues weight bearing or non-weight bearing activities.Patient reported her knee is squeaking through range of motion.Surgeon called me asking for an explanation and whether squeaking has been experienced before.Pka 3.0.Restoris pfj with a offlabel x3 symmetric patella.Additional information provided 3/11/25: the surgeon told me that the squeaking of the patients knee only occurred 12 weeks into her post op rehab.First 12 weeks there was no squeaking and patient was completely asymptomatic.Can we add this information to the inquiry.Patient reported to surgeon that there was no mechanism for the squeaking sound, no specific point in time with her rehab of why this is occurring now.Additional information provided 13/02/26: dr did a diagnostic knee arthroscopy and found the causation of the squeaking sound when flexing and extending the knee through range of motion.There is a chondral defect at the distal lateral femoral condyle at the junction of the patella femoral implant and cartilage.This explains why the patient was not squeaking after the surgery until 4 months post op with no mechanism she can recall.The defect was shaved and a lateral release performed.Initial post op reporting as from surgeon is that the squeaking sound has stopped.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding an off-label application involving a mako patellofemoral component was reported.Conclusion: a review of the provided medical records by a clinical consultant indicated: "the x-ray images show a patellofemoral replacing tka in anatomic position without evidence for loss of fixation or mechanical complication.The root cause for this complicating acoustic phenomena cannot be determined from the limited documentation provided.Should further documentation become available i would be happy to further this investigation.".Based on the provided information it has been determined that this event is associated with an off-label application.It was reported 'patient reported her knee is squeaking through range of motion.Surgeon called me asking for an explanation and whether squeaking has been experienced before.Pka 3.0.Restoris pfj with a offlabel x3 symmetric patella.'.The ifu for restoris® mck system (restoris® mck uni and restoris® mck pf): warnings & precautions: implants and trial components from different manufacturers or implant systems should never be used together since articular and dimensional compatibility cannot be assured.A review of mako pka surgical guide restoris mck noted the following: implants and trial components from different manufacturers or implant systems should never be used together since articular and dimensional compatibility cannot be assured.The use of the restoris mck implant system in any configuration requires the use of the mako system.It is the responsibility of the surgeon to follow the surgical protocol and use the appropriate implants.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MCK PATELLOFEMORAL-L-SZ 2
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24676570
Report Number3005985723-2026-00142
Device Sequence Number10359915
Product Code NPJ
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number180402
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age54 YR
Patient SexFemale